hair loss help.com is your complete hair loss guide and resource for info about Propecia, Rogaine, minoxidil, transplants, thymuskin, Revivogen, folliguard, tricomin and other hair loss and baldness remedies
Hair Loss Help
Decrease font size
Increase font size
Topic Title: Avodart- To quit or NOT to quit?
Topic Summary:
Created On: 04/14/2003 02:44 PM
Status: Post and Reply
Linear : Threading : Single : Branch
Search Topic Search Topic
Topic Tools Topic Tools
View similar topics View similar topics
View topic in raw text format. Print this topic.
 04/14/2003 02:44 PM
User is offline View Users Profile Print this message

Author Icon
BoyNJeep25
Occasional Poster

Posts: 42
Joined: 10/11/2002

Okay folks, I have been taking Avodart since about Xmas and have noticed NO results...except for weight gain.

Can Avodart hypothetically increase my weight dramatically?

I went to see my dermatologist and he recommended I cease taking Avodart and stick with Minox. He gave me a choice. I told him I needed more time.....

I have went from 176 to 191 pounds within 5 months. The doctor believe because Avodart is and androgen inhibitor that this may be the reason. What do you all think?

David
 04/14/2003 03:16 PM
User is offline View Users Profile Print this message

Author Icon
javandane
Regular Poster

Posts: 108
Joined: 12/31/2002

physiologically, your body is in a state of unbalanced hormonal homeostasis and weight-gain is one possible result. at some point, homeostasis will be restored, and you should be able to lose the weight that you've gained. do your part, however; excercise, and make necessary dietary adjustments.
 04/15/2003 12:00 AM
User is offline View Users Profile Print this message

Author Icon
mjgrothaus
Regular Poster

Posts: 112
Joined: 04/15/2002

deleted

Edited: 01/10/2011 at 10:38 PM by mjgrothaus
 04/15/2003 12:09 AM
User is offline View Users Profile Print this message

Author Icon
RichLocks
Accomplished Poster

Posts: 4658
Joined: 01/30/2002

David,

Avodart can easily increase your weight.. no doubt. When you gain 15lbs in 5 months, it's drastic enough to make the connection clear, unless you made a *big* change in diet or exercise.

I would hit the gym hard and lay off the food for right now.. see if you get any results. if you don't get any results within the next few months, i'd drop it. Have you tried minox and finasteride together for a good 6+ months?
 04/15/2003 02:09 AM
User is offline View Users Profile Print this message

Author Icon
cjjd777
Regular Poster

Posts: 192
Joined: 10/02/2002

Same thing happened to me after 1 month on Propecia, gained 15-20lbs, and NO your body will NOT stabilize, well, most likely, I literally starved myself and exercised everyday just to lose half of what I gained and the rest would not come off. I totally elimated fatty foods from my diet, ate completely healthy.

It is most certainly the Avodart, next thing you know people are going to be suggesting it is in your head or just aging, that is complete nonesense, medications often cause you to gain weight, do you need to stop? well, if the only side effect your facing is weight gain, I would strongly suggest DIM, which has for me and a few other people around here did a wonderful job removing bloating and excess weight, I lost about 2-3lbs per week and was down to my normal pre-propecia weight within a month, even though I completely halted working out and eating completely right.

Now on DIM, I took it for a variety of symptoms the loss of libido, extreme weight gain, bloating, and some chest sensitivity, it worked on everything BUT the chest sensitivity which perisisted. I in fact within two months was 5lbs below my pre-propecia weight, it was quite nice, within 5lbs of my own personal ideal weight. However, since gyno is a very real concern and I had exhibited some early warning signs, and a clear reaction to finasteride, I started using Arimidex. I have used it for about 3-4 weeks now and am clearly impressed. But after 2 weeks on it, in which time I dropped DIM, I regained 10lbs, which is not caused by Arimidex. So Ive begun taking DIM in conjunction with Arimidex so that my total routine is now, 1.25mg Proscar/day, 2 DIM tablets/day, and .5mg of Arimidex twice/week. I will say that I truly feel great physically, and have even begun working out a little more and showing some nice early results, even before, with the loss of weight and bloating it gives your body more definition.

Believe me I know how the weight gain can affect you, I popped myself on a scale one day and was 187lbs and had never before Propecia even been above 170lbs, i felt uncomfortable and hated having this roll of fat when I sat at my desk. And no matter how hard I worked to get it off and fight it, it just wouldnt leave. I put up with this for about 6 months, ran out of Propecia for about a week or so, where I was taking 1 pill to make it last til I started the new semester. In that time I went from 177 to 168 and was pounding beer, wings and pizza every other day after 6 months of fat-free everything. It is simply a characteristic of inhibiting DHT, because it increases estrogen in the system and estrogen attaches to tissue in the abdomen, chest, and buttocks area, to act to help the tissue collect and store fat, it is a normal process, just a normal female process, not that estrogen is in anyway bad for men, quite the contrary, but you want very moderate to low levels.

Messing with your hormones is tricky and extraordinarily complicated business. But I strongly suggest these days taking an aromatase inhibitor for any men taking finasteride or dutasteride, though my weight gain persisted on it, I may not have given it enough time, especially considering I had also just upped my dosage from 1mg of propecia, to the split proscar tablets which come out to 1.25mg, enough that some people here have experienced sheds fromt he switch. DIM is an estrogen converted and flushes out bad estrogen, those that are responsible for cancer and the such and improves good estrogen which is good for mental function and the heart, but I have a sneaking suspiscion that increased estrogen is not the total story of dht-inhibitors, some of us here believe you develop more estrogen recepetors so that your body is more sensitive to estrogen, thus I guess while DIM can get rid of the excess bad E which is also responsible for attachment to tissue and weight gain, the weakform estrogen is never lowered enough to counteract developing gyno symptoms if that is what you are trying to counteract, people here have tried to use DIM to stop their symptoms to no or marginal improvement. Thus, an aromatase inhibitor is probably a necessity for many many people here, though they prefer to live with the symptoms. In fact I suffered all the symptoms basically listed, also had improved hair, (though I recently went through a Spring Shed through all of this and am still waiting to see if it recovers always a scary time after a natural shed), but there are things you can do, and I would suggest giving Avodart a little more time, at least 2 more months, if you still feel nothing is improving, then discontinue and let your body return to its natural balance.

 04/15/2003 09:49 AM
User is offline View Users Profile Print this message

Author Icon
Pete
Accomplished Poster

Posts: 2325
Joined: 02/14/2002

Can Avodart hypothetically increase my weight dramatically

Yes, probably. Although DHT is being blocked, the increase in testosterone may convert to estradiol via aromatase. You may want to research into Estradiol inhibitors, and take it in conjuction with your dual DHt inhibitor.
 04/15/2003 02:03 PM
User is offline View Users Profile Print this message

Author Icon
BoyNJeep25
Occasional Poster

Posts: 42
Joined: 10/11/2002



<< i'd drop it. Have you tried minox and finasteride together for a good 6+ months? >>



Well, I took Propecia for about 18 months with no success in the regrowth area. I also used Minox while taking Propecia. Just about 4-5 months ago, I hopped on the Avodart bandwagon with no regrowth results.

Now I am paranoid that these drugs have simply been "maintainers" of my current hair and that when I stop all my hair will fall out. Ugggh. I did have slight weight gain on Propecia, but not as much with Avodart.

I am so confused on what I should do. I already exercise 2-3 times a week and watch what I eat most of the time. I am not sure if I would rather be fat or bald....GOSH! Do you think I will see a significant loss if I stop taking the Avodart? I really did not see significant hairloss when I went from Propecia to Avodart.

Signed,
David Confused
 04/15/2003 04:13 PM
User is offline View Users Profile Print this message

Author Icon
mjgrothaus
Regular Poster

Posts: 112
Joined: 04/15/2002

deleted

Edited: 01/10/2011 at 10:38 PM by mjgrothaus
 04/15/2003 04:21 PM
User is offline View Users Profile Print this message

Author Icon
RichLocks
Accomplished Poster

Posts: 4658
Joined: 01/30/2002

David,

If you maintained on propecia, and you don't see any regrowth with avodart in the next few months, then drop back down to propecia.. should be fine. Keep using the minox.. then you'll only have your slight weight gain, and your maintenance of hair.
Statistics
32080 users are registered to the Hair Loss Help forum.
There are currently 4 users logged in.
The most users ever online was 10152 on 02/16/2012 at 11:47 AM.
There are currently 649 guests browsing this forum, which makes a total of 653 users using this forum.

FuseTalk Basic Edition v3.2 - © 1999-2014 FuseTalk Inc. All rights reserved.

Copyright 2001-2012 - All Rights Reserved - Hairlosshelp, Inc